MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 20 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 20 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX648T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx648t) was implanted during a procedure performed in 2020.According to the complainant, the peritoneal catheter was found to be torn abdominally (the catheter was identified as part of fx648t).The patient underwent a revision procedure on (b)(6) 2022.The complaint device has not yet been returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 9 years.Gender: female.
 
Additional Manufacturer Narrative
Investigation: the catheter returned for investigation.Visual inspection: splitted/ broken catheter with cut marks were detected during the visual inspection.Verification of catheter rupture: for verification, a tensile test was performed to one of the intact returned catheter pieces.The tensile force was increased step by step until the catheter finally ruptured.As a result, the tearing edge was examined, compared with the tearing edge sent in and documented.Results: based on our comparative examination results, we have to assume that the returned catheter must have been pre-damaged.Otherwise, a different tearing edge would be visible.The catheter has a completely different " tearing edge", so that an explicit tearing cannot be present.Due to the growth of the child (implantation time: 2 years, child age: 9 years - still growing), a possibly pre-damaged catheter can be ruptured.It is not possible to retrospectively determine how the presumed damage to the catheter occurred.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 W/SA2.0 20 & DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14633055
Report Number3004721439-2022-00160
Device Sequence Number5918243
Product Code JXG
UDI-Device Identifier04041906502065
UDI-Public4041906502065
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model NumberFX648T
Device Catalogue NumberFX648T
Device Lot Number20047879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexFemale